MAUDE Adverse Event Report: COVIDIEN VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES

COVIDIEN VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Model Number E6008L
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant procut: vlft10gen;vlft10gen ft series energy platformx1; (lot number:t2b53752dx) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during hysterectomy, when using a non medtronic monopolar device and after tightening around the cervix, the foot pedal in the monopolar system activated independently without it being pressed by the surgeon.Immediately, the device connections were removed to check that the device had not touched other organs in the abdomen.The foot pedal was replaced and the procedure continued without any issues.During hospitalization, the patient felt well and was left for observation for a few more additional days.There was no patient harm/injury.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name, street 1 and mfr city), d4 (udi), g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection found no notable conditions.It was reported that the foot pedal in the monopolar system activated independently without it being pressed.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: monopolar footswitch was not operating due to three internal cables were disconnected.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Manufacturer (Section D)
COVIDIEN
200 medtronic drive
lafayette CO 80301 3299
Manufacturer (Section G)
COVIDIEN
200 medtronic drive
lafayette CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22394118
Report Number1717344-2025-00874
Device Sequence Number15734922
Product Code BWA
UDI-Device Identifier10884521766662
UDI-Public(01)10884521766662(11)210702(10)385643
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K874794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE6008L
Device Catalogue NumberE6008L
Device Lot Number385643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE COMMENT ON H11
Patient SexUnknown